MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS CEM FEM STEM 11X150MM BOW; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS CEM FEM STEM 11X150MM BOW; LPS AND S-ROM : KNEE STEMS
Catalog Number 198715211
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Limb Fracture (4518)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient consults on (b)(6) 2023 for pain and audible crack in the thigh right with functional impotence.On imaging, observation of the fracture of the stem centro medullary about 3 cms from the section bone, without associated loosening, without trauma.Surgical intervention on (b)(6) 2023 for replacement with a prosthesis reconstruction of lps distal femur with stem diameter 15mm, length 150mm.Doi: (b)(6) 2022.Doe: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9, d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the patient consults on (b)(6) 2023 for pain and audible crack in the thigh right with functional impotence.On imaging, observation of the fracture of the stem centro medullary about 3 cms from the section bone, without associated loosening, without trauma surgical intervention on (b)(6) 2023 for replacement with a prosthesis reconstruction of lps distal femur with stem diameter 15mm, length 150mm.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the lps cem fem stem 11x150mm bow was fractured from the shaft approximately 3 centimeters from the base.The fractured surface presents signs of high cycle low stress fatigue.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lps cem fem stem 11x150mm bow would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? dwg 198715211 rev.R current and manufactured.Device history lot 1) quantity manufactured: (b)(4), 2) date of manufacture: 07/05/2018, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 06/30/2028, 5) ifu reference: ifu-0902-00-773.Device history review 1) quantity manufactured: (b)(4), 2) date of manufacture: 07/05/2018, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 06/30/2028, 5) ifu reference: ifu-0902-00-773.H10 additional narrative: added: d4 corrected h3.

Brand Name
LPS CEM FEM STEM 11X150MM BOW
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17556590
Report Number1818910-2023-16837
Device Sequence Number11981826
Product Code JWH
UDI-Device Identifier10603295078739
UDI-Public10603295078739
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003182
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number198715211
Device Lot NumberHR2107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/19/2023
09/22/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/19/2023
09/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS CEM FEM STEM 11X150MM BOW; LPS CEM FEM STEM 15X150MM BOW; LPS DISTAL FEM COMP XXSM RT; LPS SEGMENTAL COMPONENT 35MM; LPS SEGMENTAL COMPONENT 65M
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown